Alert archive / Florida / High Surf Advisories in 2014

High Surf Advisory 2, NWS Mobile, AL

December 23, 2014

NWS Mobile, AL issued this high surf advisory at Dec 23, 2014, 7:14 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2014, 7:14 AM EST (12:14 UTC)
Expired
Dec 24, 2014, 7:00 PM EST
In force
36 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WHUS44 KMOB 231214
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
614 AM CST TUE DEC 23 2014

...HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND NORTHWEST FLORIDA THROUGH TUESDAY NIGHT...

.A STRONG SOUTHERLY WIND FLOW WILL DEVELOP ALONG AREA BEACHES LATER
TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT FROM THE WEST. 
THIS PATTERN WILL RESULT IN A HIGH RISK FOR DEADLY RIP CURRENTS AND
HIGH SURF ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA
TODAY AND TONIGHT. 

ALZ063-064-FLZ002-004-006-232100-
/O.NEW.KMOB.SU.Y.0002.141223T1214Z-141224T1200Z/
/O.CON.KMOB.RP.S.0021.000000T0000Z-141224T1200Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
614 AM CST TUE DEC 23 2014

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 

* WAVES AND SURF...INCREASING TO 6 TO 8 FEET. 

* TIMING...TODAY AND TONIGHT. 

* IMPACTS...THE COMBINATION OF INCREASING WINDS AND SWELL WILL 
  LEAD TO AN INCREASING FREQUENCY OF DEADLY RIP CURRENTS ALONG 
  THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH AT LEAST 
  LATE TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
3 follow-up statements
462 
WHUS44 KMOB 232137
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CST TUE DEC 23 2014

...HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND NORTHWEST FLORIDA THROUGH TONIGHT...

.A STRONG SOUTHERLY WIND FLOW IS DEVELOPING ALONG AREA BEACHES AHEAD
OF A COLD FRONT APPROACHING FROM THE WEST. THIS PATTERN WILL RESULT
IN A HIGH RISK FOR DEADLY RIP CURRENTS AND HIGH SURF ALONG THE GULF
BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT.

ALZ063-064-FLZ002-004-006-240545-
/O.CON.KMOB.SU.Y.0002.000000T0000Z-141224T1200Z/
/O.CON.KMOB.RP.S.0021.000000T0000Z-141224T1200Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
337 PM CST TUE DEC 23 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WAVES AND SURF...INCREASING TO 6 TO 8 FEET.

* TIMING...TODAY AND TONIGHT.

* IMPACTS...THE COMBINATION OF INCREASING WINDS AND SWELL WILL 
  LEAD TO AN INCREASING FREQUENCY OF DEADLY RIP CURRENTS ALONG 
  THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH AT LEAST 
  LATE TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
278 
WHUS44 KMOB 240546
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1146 PM CST TUE DEC 23 2014

...HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND NORTHWEST FLORIDA THROUGH TONIGHT...

.A STRONG SOUTHERLY WIND FLOW IS DEVELOPING ALONG AREA BEACHES
AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. THIS PATTERN
WILL RESULT IN A HIGH RISK FOR DEADLY RIP CURRENTS AND HIGH SURF
ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH
TONIGHT.

ALZ063-064-FLZ002-004-006-241200-
/O.CON.KMOB.SU.Y.0002.000000T0000Z-141224T1200Z/
/O.CON.KMOB.RP.S.0021.000000T0000Z-141224T1200Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
1146 PM CST TUE DEC 23 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WAVES AND SURF...6 TO 8 FEET.

* TIMING...TODAY AND TONIGHT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND SWELL WILL 
  LEAD TO AN INCREASING FREQUENCY OF DEADLY RIP CURRENTS ALONG 
  THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH AT LEAST 
  LATE TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
480 
WHUS44 KMOB 241104
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
504 AM CST WED DEC 24 2014

...HIGH RISK OF DEADLY RIP CURRENTS AND DANGEROUS SURF ALONG THE
BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH THIS AFTERNOON...

.A STRONG WESTERLY FLOW COMBINED WITH ABOVE AVERAGE SWELL HEIGHTS 
PROPAGATING TOWARDS SHORE WILL HELP MAINTAIN THE THREAT FOR
DANGEROUS RIP CURRENTS AND SURF CONDITIONS THROUGH THIS AFTERNOON.

ALZ063-064-FLZ002-004-006-250000-
/O.EXT.KMOB.SU.Y.0002.000000T0000Z-141225T0000Z/
/O.EXT.KMOB.RP.S.0021.000000T0000Z-141225T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
504 AM CST WED DEC 24 2014

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS AFTERNOON...

* WAVES AND SURF...6 TO 8 FEET.

* TIMING...TODAY AND TONIGHT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND SWELL WILL LEAD 
  TO AN INCREASING FREQUENCY OF DEADLY RIP CURRENTS ALONG THE 
  BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH AT LEAST LATE 
  TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Dec 23, 6:25 AM EST, 49 minutes earlier.

Area forecast discussion, Dec 23, 6:25 AM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CST TUE DEC 23 2014

.SHORT TERM [TODAY AND TONIGHT]...LATEST RADAR LOOPS CONTINUE TO
SHOW SCATTERED THUNDERSTORMS OVER THE ADJACENT GULF WATERS MOVING
NORTHWARD TOWARDS THE AL/NWFL COAST. THIS FIRST ROUND OF
THUNDERSTORMS WILL BE AFFECTING MOST COASTAL AREAS IN NWFL AND AL
DURING THE NEXT 3 TO 5 HOURS. MORE DEVELOPMENT TO THE SOUTH AND WEST
WILL BE LIKELY LATER THIS MORNING CONTINUING THROUGH LATE TONIGHT.
FOR TODAY EXPECT WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS
TODAY AND TONIGHT AHEAD OF DEEP MID TO UPPER TROF OF LOW PRESSURE
AND SFC COLD FRONT APPROACHING FROM THE WEST. AT THE SFC A WEAK WARM
FRONT NOW OVER NORTHERN SECTIONS OF THE CWFA THIS MORNING WILL
CONTINUE TO SHIFT NORTHWARD LATER THIS MORNING AND THIS AFTERNOON.
AS A RESULT THE ENTIRE FORECAST AREA SHOULD BE IN THE WARM SECTOR
LATER THIS MORNING RESULTING IN MOSTLY SURFACE BASED CONVECTION FOR
ALL AREAS TODAY AND TONIGHT. IN THE LOW TO MID LEVELS MOST OF THE
MODEL GUIDANCE DEPICT A 40 KT H8 JET BECOMING MORE ALIGNED OVER THE
FORECAST AREA THIS AFTERNOON AND THIS EVENING COUPLED WITH SURFACE
BASED CAPE VALUES BETWEEN 1000 AND 1400 J/KG. AS A RESULT GUSTY
SOUTHERLY WINDS CAN BE EXPECTED BY THIS AFTERNOON POSSIBLY LEADING
TO A WIND ADVISORY LATER TODAY. MODERATE SHEAR IS ALSO NOTED W/
HELICITY VALUES RANGING FROM 140 TO 280 M2/S2 THROUGH THIS EVENING
SUPPORTING THE CHANCE FOR ROTATION WITH SOME OF THE STRONGER CELLS
THROUGH THIS EVENING ALSO. LATEST MODEL GUIDANCE ALSO DEPICTS THE
WHOLE SYSTEM SLOWING SOMEWHAT THIS AFTERNOON AND TONIGHT RESULTING
IN BETTER COVERAGE OVER MOST AREAS THIS AFTERNOON AND TONIGHT. WITH
TRAINING CELLS DEVELOPING OVER MANY AREAS TODAY AND TONIGHT WILL
LIKELY SEE SOME LOCALIZED FLOODING ESPECIALLY IN FLOOD PRONE AND
URBAN AREAS. RAINFALL TOTALS OF 2 TO 4 INCHES WILL BE LIKELY WITH
LOCALLY HIGHER AMOUNTS OF 6 TO 8 INCHES POSSIBLE. AS RESULT A FLASH
FLOOD WATCH IS IN EFFECT FOR ALL AREAS IN SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE UNTIL 600 AM CST WED MORNING. THIS FLASH
FLOOD WATCH WAS EXTENDED FURTHER TO THE WEST MAINLY OVER SOUTHWEST
AL. AS FOR TEMPS WILL USE A BLEND OF THE WARMER MAV AND COOLER MET
00Z GUIDANCE THROUGH TONIGHT. HIGHS WILL BE MOSTLY IN THE LOWER 70S
FOR MOST AREA AND THE MIDDLE 70S OVER SOME INLAND AREAS IN SOUTHEAST
MS. WITH THE COLD FRONT MOVING INTO THE REGION TONIGHT A LARGE RANGE
IN TEMPS CAN BE EXPECTED OVERNIGHT AND EARLY WED MORNING. LOWS OVER
THE WESTERN HALF OF THE FORECAST AREA WILL RANGE FROM THE LOWER TO
UPPER 50S...AND THE UPPER 50S TO MIDDLE 60S TO THE EAST. 32/EE

[WEDNESDAY THROUGH CHRISTMAS NIGHT]...ANY LINGERING RAIN SHOWERS
WEDNESDAY MORNING WILL BE SHORT-LIVED AS THEY QUICKLY END FROM WEST
TO EAST WITH THE PASSAGE OF A COLD FRONT. DRY WEATHER AND CLEARING
SKIES WILL OCCUR IN THE WAKE OF THE COLD FRONT THROUGH THE REMAINDER
OF CHRISTMAS EVE AND ON CHRISTMAS DAY AS HIGH PRESSURE BUILDS ACROSS
THE REGION.

HIGH TEMPERATURES ON WEDNESDAY WILL RANGE FROM 57 TO 62 DEGREES
ALONG AND WEST OF I-65...AND FROM 62 TO 67 DEGREES EAST OF I-65.
THE COLDEST TEMPERATURES OF THE WEEK WILL FITTINGLY OCCUR CHRISTMAS
MORNING...WITH LOWS RANGING FROM 33 TO 38 DEGREES INLAND AREAS...AND
AROUND 40 DEGREES ALONG THE IMMEDIATE COASTAL SECTIONS. HIGH
TEMPERATURES CHRISTMAS DAY WILL ONLY MANAGE TO REACH BETWEEN 55 TO
59 DEGREES...WITH LOWS CHRISTMAS NIGHT RANGING FROM 35 TO 40 DEGREES
INLAND AREAS...AND FROM 41 TO 46 ALONG THE COASTAL SECTIONS. /22

.LONG TERM [FRIDAY THROUGH TUESDAY]...THE LARGE UPPER HIGH PRESSURE
SYSTEM CENTERED OVER THE CARIBBEAN WILL REMAIN QUASI-STATIONARY
FRIDAY THROUGH MONDAY...AND THEN GRADUALLY SHIFT EASTWARD ON
TUESDAY. MEANWHILE AN UPPER TROUGH OVER THE ROCKIES WILL MOVE VERY
SLOWLY EASTWARD OVER THE WEEKEND AND DEAMPLIFY...FOLLOWED BY A
SECOND UPPER TROUGH DIGGING OVER THE ROCKIES MONDAY AND TUESDAY.

A SURFACE RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST CONUS WILL
HOLD STRONG ON FRIDAY...AND THEN WEAKEN AND SHIFT EAST ON SATURDAY
AS AN INVERTED SURFACE TROUGH FORMS OVER THE LOWER MISSISSIPPI RIVER
VALLEY. THE SURFACE TROUGH SHOULD EVOLVE INTO A CLOSED LOW OVER
MISSISSIPPI OR ALABAMA BY SUNDAY MORNING...AND THEN LIFT NORTHEAST
ACROSS THE MID ATLANTIC STATES AND INTO THE WESTERN ATLANTIC BY
MONDAY MORNING. THIS LOW PRESSURE SYSTEM WILL BRING SCATTERED TO
NUMEROUS SHOWERS BACK INTO THE FORECAST OVER THE WEEKEND. IT DOES
NOT APPEAR AT THIS TIME THAT THERE WILL BE SUFFICIENT UPPER LEVEL
SUPPORT FOR THUNDERSTORM DEVELOPMENT.

ISOLATED TO SCATTERED PRECIPITATION WILL FINISH OUT THE LONG TERM
FORECAST AS A SECOND INVERTED SURFACE TROUGH SETS UP OVER THE
NORTHERN GULF REGION...WHILE A COLD FRONT APPROACHES FROM THE NORTH.
TEMPERATURES WILL BE SEASONABLE TO ABOVE NORMAL THROUGH THE PERIOD.
/22

&&

.AVIATION...
23.12Z KMOB/KBFM AND KPNS TAF CYCLE
MOSTLY LIFR TO IFR CIGS AND VISIBILITIES THROUGH 22.12Z. EXPECT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.
SOME STORMS MAY BE STRONG TO SEVERE. DAMAGING STRAIGHT LINE WINDS
AND ISOLATED TORNADOES WILL BE THE MAIN THREATS. WINDS WILL SHIFT
SOUTH BY THIS AFTERNOON INCREASING TO 15 TO 20 KNOTS WITH FREQUENT
HIGHER GUSTS THROUGH THIS EVENING THEN SHIFTING SOUTHWEST TO WEST AT
15 TO 25 KNOTS WITH HIGHER GUSTS EARLY WED MORNING. A WIND ADVISORY
MAY BE NEEDED BY THIS AFTERNOON. 32/EE

&&

.MARINE...AREAS OF DENSE FOG REDUCING VISIBILITIES TO ONE MILE OR
LESS WILL GRADUALLY LIFT LATER THIS MORNING. SOUTHERLY WINDS AND SEAS
WILL BUILD LATER TODAY AND TONIGHT IN ADVANCE OF A STRONG COLD FRONT
APPROACHING FROM THE WEST. SEAS UP TO 10 FEET CAN BE EXPECTED AHEAD
OF THE FRONT...WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
SOME STORMS COULD BECOME STRONG OR SEVERE TODAY AND TONIGHT. A
STRONG WEST TO NORTHWEST FLOW IS EXPECTED IN THE WAKE OF THE FRONT
DEVELOPING EARLY WEDNESDAY MORNING THEN DIMINISHING SLOWLY THROUGH
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. A LIGHT SOUTHERLY FLOW
REDEVELOPS LATE IN THE WEEK AS HIGH PRESSURE OVER THE REGION SHIFT
EAST. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  56  60  35  58 / 100 100  20  05  05
PENSACOLA   73  63  64  40  59 / 100 100  30  05  05
DESTIN      71  65  67  43  57 / 100 100  40  05  05
EVERGREEN   71  63  63  34  58 / 100 100  30  05  05
WAYNESBORO  72  50  57  33  57 / 100  90  10  05  05
CAMDEN      70  59  59  34  57 / 100 100  20  05  05
CRESTVIEW   71  64  66  36  59 / 100 100  40  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     DENSE FOG ADVISORY UNTIL 8 AM TUESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER
     BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WILCOX...

     FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
     WILCOX...

FL...DENSE FOG ADVISORY UNTIL 8 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...DENSE FOG ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN MOBILE
     BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN MOBILE
     BAY...

     SMALL CRAFT ADVISORY FROM NOON TUESDAY TO NOON WEDNESDAY FOR THE
     FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM
     DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
     SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
     PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

&&
Hazardous weather outlook, Dec 23, 6:50 AM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
550 AM CST TUE DEC 23 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
550 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE
REGION TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT MOVING IN
FROM THE WEST. A FEW STORMS COULD BECOME SEVERE...PARTICULARLY THIS
AFTERNOON AND THIS EVENING DUE TO BETTER INSTABILITY IN THE LOWER
LEVELS COMBINED WITH INCREASED MID LEVEL FORCING. DAMAGING WINDS AND
ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER THREATS.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR ALL AREAS IN THE WESTERN
FLORIDA PANHANDLE AND SOUTHWEST ALABAMA. AVERAGE RAINFALL TOTALS OF
2 TO 4 INCHES ARE EXPECTED IN THE WATCH AREA...WITH LOCALIZED TOTALS
OF 6 TO 8 INCHES POSSIBLE. THIS RAINFALL WILL LIKELY RESULT IN MINOR
FLOODING ISSUES IN URBAN AND POOR DRAINAGE AREAS. THE BEST CHANCE FOR
FLASH FLOODING WILL BE WHERE HEAVIER SHOWERS AND THUNDERSTORMS
REPEATEDLY MOVE OVER THE SAME LOCATION.

A STRONG SOUTHERLY WIND FLOW WILL ALSO DEVELOP LATE THIS MORNING AND
THIS AFTERNOON CONTINUING THROUGH THIS EVENING...ESPECIALLY NEAR THE
COAST. AS A RESULT A WIND ADVISORY MAY BE NEEDED FOR SOME AREAS LATER
TODAY AND TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY
AND OVERNIGHT.

A HIGH RISK FOR DANGEROUS RIP CURRENT CAN BE EXPECTED ALONG THE GULF
BEACHES OF ALABAMA ANS NORTHWEST FLORIDA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-241200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
550 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY TODAY AND TONIGHT
AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. GUSTY
SOUTHERLY WINDS AT 20 TO 30 KNOTS WILL BE POSSIBLE WITH SEAS BUILDING
TO NEAR 10 FEET WELL OFFSHORE. SCATTERED TO NUMEROUS THUNDERSTORMS
WILL ALSO BE LIKELY...WITH SOME STORMS POSSIBLY STRONG TO SEVERE.

AREAS OF DENSE FOG REDUCING VISIBILITIES TO ONE MILE OR LESS WILL
CONTINUE THROUGH MID MORNING...POSSIBLE LINGERING THROUGH TONIGHT.
A DENSE FOG ADVISORY IS IN EFFECT FOR THE INSHORE WATERS OF ALABAMA
AND NORTHWEST THIS MORNING...AND MAY NEED TO BE EXTENDED LATER TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY IN THE WAKE OF
STRONG COLD FRONT EARLY WEDNESDAY. A STRONG WEST TO NORTHWEST WIND
FLOW WILL DEVELOP EARLY WEDNESDAY MORNING AND CONTINUE THROUGH MIDDAY
THEN GRADUALLY DIMINISH THROUGH THURSDAY MORNING.

In the hours before

Special weather statement, Dec 23, 4:33 AM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
333 AM CST TUE DEC 23 2014

ALZ064-FLZ002-004-231030-
COASTAL ESCAMBIA FL-SANTA ROSA FL-LOWER BALDWIN AL-
333 AM CST TUE DEC 23 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...CENTRAL SANTA ROSA AND SOUTHEASTERN ESCAMBIA
COUNTIES IN NORTHWEST FLORIDA...THROUGH 430 AM CST...

AT 329 AM CST...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF ORANGE BEACH...OR 10 MILES SOUTH OF PERDIDO BEACH...AND MOVING
NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENSACOLA INTERNATIONAL AIRPORT...          PEA RIDGE...
  MULAT...              FLORIDATOWN...        PERDIDO BEACH...
  PACE...               MILTON...             BAGDAD...
  WEST PENSACOLA...

THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 22.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Special weather statement, Dec 23, 5:47 AM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
447 AM CST TUE DEC 23 2014

ALZ052-053-059>064-FLZ001>005-231215-
COVINGTON AL-ESCAMBIA AL-WASHINGTON AL-INLAND OKALOOSA FL-
INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-UPPER BALDWIN AL-
COASTAL ESCAMBIA FL-CLARKE AL-SANTA ROSA FL-LOWER BALDWIN AL-
UPPER MOBILE AL-LOWER MOBILE AL-
447 AM CST TUE DEC 23 2014

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
COVINGTON...ESCAMBIA...SOUTHEASTERN WASHINGTON...SOUTHERN
CLARKE...BALDWIN AND EASTERN MOBILE COUNTIES IN SOUTHWEST
ALABAMA...NORTHWESTERN OKALOOSA...SANTA ROSA AND ESCAMBIA COUNTIES
IN NORTHWEST FLORIDA...THROUGH 615 AM CST...

AT 443 AM CST...A LARGE AREA OF STRONG THUNDERSTORMS WAS LOCATED
FROM GULF BREEZE FLORIDA TO 2 MILES WEST OF BAYOU LA BATRE ALABAMA
MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENSACOLA INTERNATIONAL AIRPORT...          MIDTOWN MOBILE...
  DOWNTOWN MOBILE...    WHITFIELD...          MIDWAY...
  PINE LEVEL...         MOWA CHOCTAW RESERVATION...
  WOODLAWN BEACH...     WHITING FIELD...

THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 42.
THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 9 AND 66.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 68.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 9:14 PM ESTRip Current StatementMOB46 hr
Dec 23, 12:24 AM ESTDense Fog AdvisoryMOB9 hr
Dec 23, 10:22 AM ESTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa38 min
Dec 23, 10:51 AM ESTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa43 min
Dec 23, 11:17 AM ESTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa43 min
Dec 23, 11:29 AM ESTRiver Flood WarningMOBOkaloosa4 days
Dec 23, 12:29 AM ESTMarine Dense Fog AdvisoryMOB11 hr
Dec 23, 3:11 AM ESTSpecial Marine WarningMOB94 min
Dec 23, 4:08 AM ESTSpecial Marine WarningMOB97 min
Dec 23, 5:10 AM ESTSmall Craft AdvisoryMOB50 hr
Dec 23, 5:52 AM ESTSpecial Marine WarningMOB113 min
Dec 23, 7:07 AM ESTSpecial Marine WarningMOB113 min
Dec 23, 7:46 AM ESTSpecial Marine WarningMOB89 min
Dec 23, 7:54 AM ESTSevere Thunderstorm WarningMOBBaldwin, Mobile66 min
Dec 23, 8:31 AM ESTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Washington59 min
Dec 23, 8:35 AM ESTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe40 min
Dec 23, 9:21 AM ESTSpecial Marine WarningMOB84 min
Dec 23, 9:30 AM ESTSevere Thunderstorm WarningMOBClarke, Monroe16 min
Dec 23, 9:59 AM ESTSpecial Marine WarningMOB2 hr
Dec 23, 10:08 AM ESTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox16 min
Dec 23, 5:19 PM ESTSevere Thunderstorm WarningMOBChoctaw32 min

Nearby

High Surf Advisories in Florida, 2014High Surf Advisories in Alabama, 2014Every high surf advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.